MAUDE Adverse Event Report: COVIDIEN MAGELLAN 3ML SFTY COMBO 25X1; NEEDLE, HYPODERMIC, SINGLE LUMEN

COVIDIEN MAGELLAN 3ML SFTY COMBO 25X1; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 8881833510
Medical Device Problem Code Fail-Safe Problem (2936)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 01/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.If additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
The customer reported that after the nurse gave the shots to the patient, the safety shield was locked in place.The needle was sticking out the side of the shield which caused a needle puncture to the nurse's thumb while the needle was being disposed of in the sharps container.Needle stick protocol was followed and there was no duty restrictions for the nurse after exposure.

Brand Name
MAGELLAN 3ML SFTY COMBO 25X1
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
COVIDIEN
2010 east international speedw
deland FL 32724
MDR Report Key9575212
Report Number1017768-2020-00772
Device Sequence Number3230164
Product Code FMI
UDI-Device Identifier10884521005839
UDI-Public10884521005839
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8881833510
Device Catalogue Number8881833510
Device Lot Number819075
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/03/2020
Initial Report FDA Received Date01/10/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;